Alert archive / Missouri / River Flood Watches in 2021
River Flood Watch 11, NWS Springfield, MO
NWS Springfield, MO issued this river flood watch at Jul 15, 2021, 8:27 AM CDT for Vernon County, Missouri. It took effect at Jul 17, 2021, 3:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 8:27 AM CDT (13:27 UTC)
- In effect from
- Jul 17, 2021, 3:00 AM CDT
- Expired
- Jul 16, 2021, 3:08 AM CDT
- In force
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 23.38 ft at Jul 17, 2021, 3:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
218
WGUS63 KSGF 151327
FFASGF
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
827 AM CDT Thu Jul 15 2021
...The National Weather Service in Springfield MO has issued a Flood
Watch for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
.Heavy rainfall is expected over the basin later today
and tonight. This may lead to the river level rising
above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the watch area, remain alert to possible flooding.
Additional information is available at www.weather.gov.
MOZ066-152130-
/O.NEW.KSGF.FL.A.0011.210717T0800Z-210720T0131Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 AM CDT Thu Jul 15 2021
The National Weather Service in Springfield has issued a
* Flood Watch for
the Marmaton River near Nevada.
* From late Friday night to Monday evening.
* At 7:45 AM CDT Thursday the stage was 4.5 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 22.0 feet, flood waters impact the county road west of
Nevada at the gage site.
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MMT3 follow-up statements
863
WGUS63 KSGF 152117
FFASGF
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
417 PM CDT Thu Jul 15 2021
...The Flood Watch continues for the following rivers in Kansas and
Missouri...
Little Osage River at Fulton affecting Bourbon County.
Little Osage River near Horton affecting Vernon County.
Marmaton River near Nevada affecting Vernon County.
.Heavy rainfall is expected over the basin through early Friday.
This may lead to the river level rising above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the watch area, remain alert to possible flooding.
Additional information is available at www.weather.gov.
KSZ073-161500-
/O.EXT.KSGF.FL.A.0013.210716T2304Z-210718T1500Z/
/FTNK1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021
The Flood Watch continues for
the Little Osage River at Fulton.
* From Friday evening to late Sunday morning.
* At 2:15 PM CDT Thursday the stage was 4.7 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow evening.
* Impact...At 22.0 feet, minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
3801 9475 3803 9475 3802 9471 3801 9465
3800 9462
$$
MOZ066-161500-
/O.EXT.KSGF.FL.A.0011.210717T0800Z-210718T1500Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021
The Flood Watch continues for
the Marmaton River near Nevada.
* From late Friday night to late Sunday morning.
* At 7:45 AM CDT Thursday the stage was 4.5 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 22.0 feet, flood waters impact the county road west of
Nevada at the gage site.
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MOZ066-161500-
/O.EXT.KSGF.FL.A.0012.210717T1054Z-210718T1500Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021
The Flood Watch continues for
the Little Osage River near Horton.
* From late Friday night to late Sunday morning.
* At 2:45 PM CDT Thursday the stage was 32.3 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MMT601
WGUS63 KSGF 152139
FFASGF
Flood Watch
National Weather Service Springfield MO
439 PM CDT Thu Jul 15 2021
...The Flood Watch continues for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the watch area, remain alert to possible flooding.
Additional information is available at www.weather.gov.
MOZ066-161500-
/O.CON.KSGF.FL.A.0011.210717T0800Z-210718T1500Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
439 PM CDT Thu Jul 15 2021
The Flood Watch continues for
the Marmaton River near Nevada.
* From late Friday night to late Sunday morning.
* At 7:45 AM CDT Thursday the stage was 4.5 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 22.0 feet, flood waters impact the county road west of
Nevada at the gage site.
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MMT186
WGUS63 KSGF 160808
FFASGF
Flood Watch
National Weather Service Springfield MO
308 AM CDT Fri Jul 16 2021
...The Flood Watch is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County.
MOZ066-160915-
/O.CAN.KSGF.FL.A.0011.210717T0800Z-210716T0808Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
308 AM CDT Fri Jul 16 2021
The Flood Watch is cancelled for
the Marmaton River near Nevada.
* At 2:45 AM CDT Friday the stage was 8.6 feet.
* Flood stage is 20.0 feet.
* Forecast...Flood stage may be reached this evening.
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
EWWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Jul 15, 6:08 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 15, 6:08 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 AM CDT Thu Jul 15 2021
.SHORT TERM...(Today and tonight)
Issued at 303 AM CDT Thu Jul 15 2021
Convection was occurring from southwest Kansas into northern IL,
roughly along and ahead of a surface cold front. Mild and humid
air was south of the front across the forecast area with
temperatures in the low to mid 70s and dew points from the mid to
upper 60s. An upper level trough was located over the central high
plains.
The chance of strong/severe storms and excessive rain will be the
main forecast focus.
The morning should remain mostly dry across the area, with the
upper level trough shifting eastward into eastern KS by midday and
the bulk of the convection remaining north of the CWA. Some
showers/storms may clip our far northern CWA by late morning. As
the upper level trough and shortwave energy begin to spread into
the area during the afternoon, convection will begin to develop
further south into the area and eventually become more widespread
during the evening and overnight periods. There is a marginal risk
of severe storms mainly along and north of the I-44 corridor
within the forecast area. This will mainly occur during the late
afternoon into the evening hours when the best instability will
occur. 0-6km bulk shear values of 20 to 30 kts will be possible
from the late afternoon into the evening. The main risk with the
stronger storms will be with damaging wind gusts.
It looks like the most significant risk with the storms though
will be with the potential of excessive rainfall. PW values of
around 2" will spread into the area ahead of the shortwave and
front late this afternoon and tonight. Repeat heavy rainfall over
the same locations would probably lead to some localized excessive
rain and flooding tonight, mainly over our southeast KS counties
and part of west central into southwest MO.
.LONG TERM...(Friday through Wednesday)
Issued at 303 AM CDT Thu Jul 15 2021
The surface front will continue to shift east across the area on
Friday into Friday night with the chances of convection shifting
more eastward across the area. Drier air will move in behind the
upper level wave.
Another shortwave will track into the area late Saturday into
Saturday night and bring in the next area of showers and
thunderstorms, mainly across the southwest 1/2 of the CWA.
Drier conditions look more likely after the weekend with the
majority of the convection remaining south of the area and surface
high pressure moving into the area from the north.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 606 AM CDT Thu Jul 15 2021
For the 12z TAFS, convection was ongoing over east central KS into
northern MO. This will gradually shift south into the area this
afternoon and possibly affect the TAF sites by early evening. Will
see gusty surface winds ahead of the front already this morning,
which will continue through the afternoon. Convection this evening
will see some MVFR and possibly brief IFR with the stronger
storms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 4 PM CDT this afternoon through Friday
afternoon for MOZ066-077-088-093-101.
KS...Flash Flood Watch from 4 PM CDT this afternoon through Friday
afternoon for KSZ073-097-101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Jul 15, 4:06 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 406 AM CDT Thu Jul 15 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 406 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Gusty winds of 25 to 30 mph will be possible today over parts of southeast Kansas and western Missouri. Heat index values in the mid to upper 90s will be possible across the area this afternoon. Some strong to possibly severe storms will be possible late this afternoon and evening, mainly along and north of the Interstate 44 corridor. Damaging wind gusts up to 60 mph will be the main severe weather risk. Very heavy rain will be possible with the thunderstorms this afternoon and tonight. Some thunderstorms will move across the same locations with the chance of excessive rain leading to flash flooding. A flash flood watch is in effect through Friday morning for part of southwest Missouri into southeast Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances will continue across the area on Friday, with another round late Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:20 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 34 hr |
| Jul 15, 2:55 PM CDT | River Flood Watch | SGF | Vernon | 5 days |
| Jul 15, 3:39 PM CDT | Special Weather Statement | SGF | Morgan | 21 min |
Nearby
River Flood Watches in Missouri, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.